MAUDE Adverse Event Report: EXACTECH, INC. TRULIANT; TRULIANT TIB IMP PS INSERT SZ 5 10MM

EXACTECH, INC. TRULIANT; TRULIANT TIB IMP PS INSERT SZ 5 10MM
Model Number 02-022-35-5010
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Loss of Range of Motion (2032); No Information (3190)
Date of Event 09/30/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending engineering evaluation.Concomitant medical products: 200-02-35, 5310441, three peg patella 35mm.
 
Event or Problem Description
It was reported that the patient had their index surgery on (b)(6) 2018.Patient's knee was revised.He was doing the revision because the patients¿ knee was tight in flexion.The surgeon opened the joint in standard fashion.He decided to lower the poly to a size nine and changed the patella to a 35 mm.The patient had better flexion after this.The surgeon implanted the final implants and closed the knee in standard fashion.The patient left the or in stable condition.
 
Additional Manufacturer Narrative
Section h10: (h3) the evaluation noted that as reported, the right knee initial implant surgery was on (b)(6) 2018.On (b)(6) 2019, the 79 y/o male patient had a right knee revision due to the patient¿s knee was tight in flexion.The joint was opened in standard fashion.The surgeon decided to lower the poly to a size nine and changed the patella to a 35 mm.The patient had better flexion after this.The final implants were inserted, and the knee was closed in standard fashion.The patient left the operating room in stable condition.The implants will not be returned and were disposed of by the hospital.Patient was last known to be in stable condition following the event.All available information has been received at this time.Based on review of all available information, there is no evidence to suggest that the reported event is related to any design, manufacturing, or patient related issues.The cause of the range of motion and subsequent revision cannot be conclusively determined since the devices were not returned; however, it is most likely is related to procedural factors during the index procedure related to the physician¿s choice of implant sizes.(d11) concomitant device(s): concomitant device: truliant ps cem femoral, right sz 5 (cat# 02-020-11-0350, sn: unk).Truliant tibial fit tray cem sz 5f/4t (cat# 02-022-45-5040, sn: unk).Three peg patella 38mm (cn: 200-02-38, sn: unk).
 
Event or Problem Description
As reported, the initial implant surgery on the right knee was on (b)(6) 2018.On (b)(6) 2019, the 79 y/o male patient had a right knee revision due to the patient¿s knee was tight in flexion.The joint was opened in standard fashion.The surgeon decided to lower the poly to a size nine and changed the patella to a 35 mm.The patient had better flexion after this.The final implants were inserted, and the knee was closed in standard fashion.The patient left the or in stable condition.The implants will not be returned and were disposed of by the hospital.Patient was last known to be in stable condition following the event.All available information has been received at this time.

Brand Name
TRULIANT
Common Device Name
TRULIANT TIB IMP PS INSERT SZ 5 10MM
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key9239969
Report Number1038671-2019-00533
Device Sequence Number11235989
Product Code JWH
UDI-Device Identifier10885862304629
UDI-Public10885862304629
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K171045
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/14/2025
Device Model Number02-022-35-5010
Device Catalogue Number02-022-35-5010
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/30/2019
Supplement Date Received by Manufacturer04/27/2020
Initial Report FDA Received Date10/25/2019
Supplement Report FDA Received Date04/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR